The Food and Drug Administration is investigating a possible link between the use of the asthma medication Singulair.
Merck & Co, Inc. has already updated the prescribing and patient info for the medication to include depression, suicidality (suicidal thinking) and anxiousness.
The FDA has also received post-marketing reports from patients and patients’ family members of rapid mood changes, suicidal thinking and suicide.
Other drugs recently in the news for possible links to suicide include several anti-depressants and the stop-smoking drug Chantix.
Jacqueline Guerrero says
Oh my god. 8th grade.. when I started feeling depressed, mood swings, when my mind became hell for me. 8th grade when I started taking asthma medicine.. ASTHMA MEDICINE. Who would have thought that this could possibly be why? I went to hell and back.. and this could be why… Can I sue or something if it’s proven that it was the medicine and those side effects weren’t listed?
Lisa Anderson says
My 7 year old daughter has been taking Singulair for about 3 years. I have been taking it for about the same time. Within the past 2 weeks, my daughter has been having horrible nightmares. This past Monday was awful with what she was going through during this nightmare. She kept on telling me to check that the doors were locked and was shaking like crazy. Her allergist is out until Tuesday so I am wondering if I stop giving it to her and take a chance of her getting sick or wait?